A rash recently developed on my sons legs 13 years old in an isolated pattern. The rash appears to be 2" above his knees and then down to just above his shoe line. The areas are red and appear to be taunt/tight. Their is no oozing or head to the bump, howver it does appear to be raised 1/8", circular in shape and mainly on the front and sides and very little on the back or calf area. I would describe it as appearing to be a lot of mosquito bites. He is an active athelete and plays baseball 2 - 4 times per week. Rash appeared 5/14 and seems to be getting a little worse.
Doctor has prescribed an allergy medication and a topical creme to apply to the areas. Bumps seem to be no respondent to warm baths, oatmeal baths, etc. We have had no changes in laundry detergents, deodarants or cleaning supplies in our home. No dietary changes in his diet and no symptoms on myself or my wife. Our home is extremely clean and well maintained. Our son has good hygiene practices and we cannot think of any logical explanation. He states that the bumps are not painful, itchy or discomforting. I can apply a great deal of pressure to them with little to no reaction from him. They are probaly covering 25 - 30% of the skin surface in the above described area. When we visited the doctor she seamed to think something contact related i.e. something in the grass, fertilizer, chemicals, etc. I have a chemical back ground and find this hard to believe, he has been exposed to lawn chemicals, fertilizers and grass at my office hundreds of times with no reaction.
These bumps are only found on the above described area, one unknown suspcion I have is that it may be a reaction to something based on the pattern. When playing baseball he wears sliding pants (similiar to spandex) that came down right where the bumps start, as if they couldnt get under the spandex. The bumps run down to his shoe line. Question... was whatever he encountered only able to cause this reaction in the unprotected areas between where the pants stopped and the shoes stopped. Seems odd that he wouldn't have bumps any where else on his body as a result of some type of exposure.
His general health and weight are good, although his appetite may be somewhat less since this rash has appeared. I also think he appears to be a little more fatigued. Description of bumps:
Red, patchy appear to be clustered in areas and isolated in others. Raised to the touch, no head or insect penetration mark. They are not itchy at all, concentrated mainly on the front and sides with very little on the back of the legs or thighs.
I look forward to your help and direction on this puzzling situation.
I can't tell you what these are, but they sound worthy of investigation--the pattern and type of spots you describe are certainly not those of a contact dermatitis or other allergy. I also can't think of an association with Spandex. I advise you to consult a skin doctor, who can look at the spots and, if necessary, perform a skin test like a biopsy to evaluate them.
Sorry I can't be more decisive at this distance....
I have a similar rash to the one described by Summit. When I bike I get a rash on the top of my legs where my bike shorts stop. This year I have also started getting a rash around my ankles and up to my calves. It does not itch, is not raised and does not break open. Saw a doctor this week and he could give no explanation. He did describe an anti fungal cream. That did not seem to have any effect. It always goes away in about 4 days. It seems caused by the sun although I always use sunscreen. Even though my arms are exposed to the sun I have never gotten the rash any where other than my legs. I am now thinking that I may have a photosensitivity. I am on blood pressure medication with a diuretic. I also usually take Ibuprophen before exercising. I'm sure Summit's son is not on BP meds or at his young age does not need pain medication. Any suggestions or help would really be appreciated.
My symtoms (symptoms) are exactly as you described ... doesn't itch, feels burned it looks terrible...only when biking, mainly on thighs, can creep up calves, not on arms. I wear bike shorts and have this idea (similar to Summit) that it has to do with the spandex, but that doesn't explain my lower leg. I would love to hear thoughts - I do a lot of riding.
Hello. I was just checking the web to see if anyone is encountering the same symptoms as myself. Just recently I purchased biking shorts due to regular shorts causing chaffing (to point of bleeding) in my upper thighs. I go for one 70 km or so bike ride aprox. every week - 2 weeks. The weather was fairly warm on those days (aprox. 30 C). After I bike about 35 km, I stop and mow the lawn at a friend's house (which I am house sitting for the summer), on my return trip the rash starts on my upper thighs and spreads. The symptoms are similiar to EmJa. I also wear sunscreen and had put sunscreen on my legs for the return trip. (These trips take me about 2 hours each way). Some of the rash spreads underneath my biking shorts, but most is on my upper thighs and down. In some places the rash is raised a bit. A doctor saw my legs today and says it is an allergic reaction to the sun. But why only my legs. Could it be the tightness of the biking shorts and the heat of the sun causes a reaction? Is that why I never had this with regular shorts? It is good to know I am not alone in this.
The rash doesn't really itch or burn, just looks terrible and goes away in about 3 - 4 days.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.